TITLE

Experts seek better understanding of drug-induced liver injury

AUTHOR(S)
Traynor, Kate
PUB. DATE
May 2011
SOURCE
American Journal of Health-System Pharmacy;5/1/2011, Vol. 68 Issue 9, p768
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article highlights that hepatology experts are seeking more information on idiosyncratic drug-induced liver injury (DILI) during drug development and in clinical practice. It highlights Hy's law, the Food and Drug Administration's (FDA's ) criteria to characterize DILI, and mentions that although the condition is rare, it is a top safety concern as it is deadly. Also mentioned is LiverTox, an online database on drug associated liver injuries.
ACCESSION #
60317504

 

Related Articles

  • Drug-induced liver injury: Is it somehow foreseeable? Tarantino, Giovanni; Dario DiMinno, Matteo Nicola; Capone, Domenico; Shimizu, Yukihiro // World Journal of Gastroenterology;6/21/2009, Vol. 15 Issue 23, p2817 

    The classic view on the pathogenesis of drug-induced liver injury is that the so-called parent compounds are made hepatotoxic by metabolism (formation of neo-substances that react abnormally), mainly by cyto-chromes P-450 (CYP), with further pathways, such as mitochondrial dysfunction and...

  • Histological patterns in drug-induced liver disease. R Ramachandran // Journal of Clinical Pathology;Jun2009, Vol. 62 Issue 6, p481 

    The diagnosis of drug-induced liver injury (DILI) is a challenging problem, often confounded by incomplete clinical information and the difficulty of eliciting exposure to herbal products, over-the-counter agents and toxins. The task is further rendered difficult on biopsy, as drugs can mimic...

  • Translating Clinical Findings into Knowledge in Drug Safety Evaluation - Drug Induced Liver Injury Prediction System (DILIps). Zhichao Liu; Qiang Shi; Ding, Don; Kelly, Reagan; Hong Fang; Tong, Weida // PLoS Computational Biology;Dec2011, Vol. 7 Issue 12, Special section p1 

    Drug-induced liver injury (DILI) is a significant concern in drug development due to the poor concordance between preclinical and clinical findings of liver toxicity. We hypothesized that the DILI types (hepatotoxic side effects) seen in the clinic can be translated into the development of...

  • A Q&A approach to drug-induced liver injury. Scott, Gregory; Watkins, Paul B. // Patient Care for the Nurse Practitioner;Jul2007, Vol. 10 Issue 7, p5 

    The article presents questions and answers related to drug-induced liver injury (DILI), a condition affecting liver cells. One question seeks clinical information on DILI, including its diagnosis and therapeutic management. Another inquires about the difference between drug- and non-drug induced...

  • The Liver Toxicity Biomarker Study: Phase I Design and Preliminary Results. McBurney, Robert N.; Hines, Wade M.; Von Tungeln, Linda S.; Schnackenberg, Laura K.; Berger, Richard D.; Moland, Carrie L.; Tao Han; Fuscoe, James C.; Ching-Wei Chang; Chen, James J.; Zhenqiang Su; Xiao-Hui Fan; Tong, Weida; Booth, Shelagh A.; Balasubramanian, Raji; Courchesne, Paul L.; Campbell, Jennifer M.; Graber, Armin; Yu Guo; Juhasz, Peter J. // Toxicologic Pathology;2009, Vol. 37 Issue 1, p8 

    Drug-induced liver injury (DILI) is the primary adverse event that results in withdrawal of drugs from the market and a frequent reason for the failure of drug candidates in development. The Liver Toxicity Biomarker Study (LTBS) is an innovative approach to investigate DILI because it compares...

  • Genetic and Molecular Factors in Drug-Induced Liver Injury: A Review. Pachkoria, Ketevan; Lucena, Ma Isabel; Molokhia, Mariam; Cueto, Raquel; Carballo, Alfonso Serrano; Carvajal, Alfonso; Andrade, Ra´┐Żl J. // Current Drug Safety;May2007, Vol. 2 Issue 2., p97 

    The diagnosis of drug-induced liver injury (DILI) is challenging and based on complex diagnostic criteria. DILI falls into two main categories i) intrinsic "dose-dependent" Type A reactions ii) "idiosyncratic" or Type B reactions (which are usually not predictable). Idiosyncratic reactions can...

  • Thalidomide.  // Reactions Weekly;2/14/2009, Issue 1239, p31 

    This article presents the case of a 36-year-old female patient who developed liver injury during treatment with thalidomide for stage IIIA multiple myeloma. The medical history of the patient as well the details of diagnoses, treatment and prognosis are presented. It references a study by E....

  • Severe Liver Injury in Patients Taking the Asthma Medication Zafirlukast.  // Annals of Internal Medicine;12/19/2000, Vol. 133 Issue 12, pI-36 

    Summarizes the research study 'Severe Liver Injury After Treatment With the Leukotriene Receptor Antagonist Zafirlukast,' by J.F. Reinus et al., published in the December 19, 2000 edition of the periodical 'Annals of Internal Medicine.' Main problem of the study; Participants; Methodology;...

  • Nafamostat.  // Reactions Weekly;9/8/2012, Issue 1418, p33 

    The article describes a case of drug-induced liver injury causing hepatocellular necrosis in a 3-year-old boy while receiving nafamostat for acute pancreatitis associated with congenital biliary dilatation.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics